Arkansas, 2010

Heat in Arkansas, August 8 to 16, 2010

August 8 to 16, 2010 · NWS LZK · 45 events in 45 counties and zones

After a brief break in the heat, high pressure built back into the area, with a new heat wave beginning on the 8th. At the start of the heat wave, most high temperatures ranged from the mid 90s to around 100.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

After a brief break in the heat, high pressure built back into the area, with a new heat wave beginning on the 8th. At the start of the heat wave, most high temperatures ranged from the mid 90s to around 100. By the time the heat wave peaked on the 14th, most highs ranged from the upper 90s to 108. Throughout the heat wave, heat indices ranged from 105 to 115 in most locations, but a few spots reached the 116 to 119 range. The passage of a cold front on the 15th and 16th brought temperatures down, with most areas dropping back close to normal for mid-August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 8, 9:43 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 8, 9:43 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1043 AM CDT SUN AUG 8 2010

.UPDATE...

UPPED POPS IN AREAS OF SHOWERS AND STORMS THIS MORNING WITH A
CLUSTER OF STORMS IN N CENTRAL CWA THOUGH WILL TREND POPS QUICKLY
DOWN AS EXPECTING CONTINUED WEAKENING TREND HERE. S AND W OF
KLIT...HAVE BOOSTED POPS TO 40 PERCENT THIS AFTERNOON AS NAM IS
SHOWING AN UPR VORT MAX MOVING ATOP A MODEST TO STRONGLY UNSTABLE
AIRMASS. THE PRESENCE OF REMNANT OUTFLOW BNDRYS WILL LIKELY ACT
TO FOCUS LOW LVL CONVERGENCE WITH FAIR COVERAGE OF STORMS
EXPECTED. THOUGH WIDESPREAD SVR WX IS NOT EXPECTED...A FEW STORMS
MAY BECOME SVR WITH GUSTY WINDS AND HVY RAIN BEING THE MAIN
THREATS. GOING TEMPS/DEWPTS WERE IN GOOD SHAPE AND LEFT THEM AS
IS. UPDATED GRIDS/ZONES ARE OUT.

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT SUN AUG 8 2010/

AVIATION...
SCATTERED THUNDERSTORMS LIE ALONG A LINE FROM KRHO TO KLIT AND
THROUGH KPBF AS OF 12Z. THESE WILL CONTINUE ON A SLOW BUT GENERAL
EASTWARD PATH. HAVE TEMPO -SHRA OR TSRA IN AT THOSE SITES TO
COVER THESE STORMS OVER THE NEXT COUPLE OF HOURS. SHOULD SEE A
GENERAL DECREASE IN ACTIVITY OVER THE NEXT FEW HOURS BEFORE
DAYTIME HEATING ALLOWS SHOWERS AND THUNDERSTORMS TO POP UP AGAIN
AROUND MIDDAY. GIVEN THE UNCERTAINTY IN COVERAGE OF TSTMS LATER
TODAY...CHOSE TO STICK WITH MENTION OF SCT050-060CB AT ALL SITES
AND LET DAY SHIFT AMEND ONCE THINGS BECOME MORE CERTAIN.
CONVECTION SHOULD BE MAINLY DIURNAL AND SHOULD DECREASE AFTER
SUNSET...AND JUST HAVE FEW060 MENTIONED AFTER 03Z.

PREV DISCUSSION... /ISSUED 309 AM CDT SUN AUG 8 2010/

SHORT TERM...TODAY THROUGH WEDNESDAY
NOT A LOT OF SURPRISES THIS MORNING AS SHORT TERM MODELS REMAIN IN
REASONABLY GOOD AGREEMENT THROUGH THE PERIOD. BIGGEST DIFFERENCE
CONTINUES TO BE IN THE MODELS HANDLING OF A WEAK UPPER LOW CROSSING
FLORIDA AND MOVING INTO THE GULF AS THE PERIOD PROGRESSES. MAIN
IMPACT FROM THIS FEATURE...IF ANY...WILL LIKELY BE FELT VERY LATE IN
THE PERIOD OR MORE THAN LIKELY DURING THE EXTENDED AND WILL TAKE A
WAIT AND SEE APPROACH FOR NOW. FEEL THE BEST COURSE OF ACTION AT
THIS TIME IS TO SIMPLY BLEND THE ECMWF/GFS SOLUTIONS WITH A LEAN
TOWARDS THE SLIGHTLY MORE CONSISTENT GFS.

ILL DEFINED FRONTAL BOUNDARY APPEARS TO BE STRETCHED OUT ACROSS THE
THE SOUTHERN PART OF THE COUNTY WARNING AREA AND THEN EXTENDS UP
TOWARDS FORT SMITH WITH ISOLATED CONVECTION CONTINUING TO FIRE UP
ALONG IT. MODELS CONSISTENT IN MOVING WHATS LEFT OF THIS BOUNDARY TO
THE NORTH TODAY AS A WEAK WARM FRONT AND WILL NEED TO HOLD ONTO
ISOLATED/LOW SCATTERED POPS IN THE MOIST AND MODERATELY UNSTABLE AIR
MASS. OTHERWISE UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD BACK
OVER THE NATIONS MIDSECTION WITH BOUNDARY WASHING OUT EARLY MONDAY.

REMAINDER OF THE SHORT TERM WILL BE DOMINATED BY THE AFOREMENTIONED
UPPER LEVEL HIGH AS PREVAILING WESTERLIES ARE PUSHED WELL TO THE
NORTH. HAVE CONTINUED THE HEAT RELATED HEADLINES BUT WILL EXPAND THE
ADVISORY TO INCLUDE THE ENTIRE FORECAST AREA. HEAT INDICES WILL BE
BORDERLINE TODAY ACROSS THE AREA CURRENTLY NOT COVERED BUT CRITERIA
WILL LIKELY BE MET BOTH MONDAY AND TUESDAY. WILL NOT BE SURPRISED TO
SEE THE ADVISORIES EXTENDED BEYOND THE CURRENT TIMING AS THE UPPER
RIDGE BUILDS ON TOP OF US AND LOW LEVEL MOISTURE REMAINS PLENTIFUL
WITH PWATS NEAR OR EXCEEDING 2 INCHES.

RIDGE DOES NOT APPEAR TO BE AS STRONG AS THE ONE THAT BROUGHT THE
RECORD BREAKING HEAT TO THE AREA LAST WEEK BUT REGARDLESS...IT WILL
STILL BE HOT WITH HIGH TEMPERATURES EXPECTED TO REACH THE MID TO
UPPER 90S AND POSSIBLY THE LOWER 100S WITH OVERNIGHT LOWS IN THE
70S. OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY
ACCEPTED.

AFTER TODAY...THE MAJORITY OF THE PRECIPITATION WILL BE DIURNALLY
DRIVEN AND WILL NEED TO HOLD ONTO AT LEAST SLIGHT CHANCE POPS MONDAY
AND TUESDAY IN THE MOISTURE LADEN AIR MASS. UPPER FLOW REMAINS
NONDESCRIPT AT BEST AND ANY STORMS THAT DO DEVELOP WILL BE VERY SLOW
MOVERS AND HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAIN.

LONG TERM...THURSDAY THROUGH SATURDAY
CONFIDENCE NOT TERRIBLY HIGH FOR THE EXTENDED...AND HAVE MADE NO
SIGNIFICANT CHANGES BECAUSE OF THAT. MODELS DIFFER ON THE EVOLUTION
OF A FEW KEY FEATURES...THOSE BEING AN UPPER TROUGH AXIS OVER THE
EASTERN CONUS...AN UPPER LOW OVER THE PACIFIC NORTHWEST...AND THE
STRENGTH AND PLACEMENT OF AN UPPER RIDGE AXIS ACROSS THE SOUTHERN
UNITED STATES. THE GFS IS SIGNIFICANTLY FURTHER WEST ON ALL OF THESE
FEATURES...PLACING ARKANSAS BENEATH NW FLOW ON THE EASTERN PERIPHERY
OF THE UPPER HIGH LATE IN THE WEEK. A FRONTAL BOUNDARY PUSHING INTO
ARKANSAS THU AND FRI...AND STALLING THERE INTO THE WEEKEND...WOULD
PROVIDE AT LEAST A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS EACH
DAY. THE EURO IS FURTHER EAST WITH ALL OF THESE FEATURES AND PLACES
THE AREA FIRMLY BENEATH THE UPPER RIDGE AXIS...FOR A DRY FORECAST
AND HIGHS APPROACHING THE CENTURY MARK EACH DAY OF THE EXTENDED.
CURRENT FORECAST REFLECTS A BLEND OF THESE TWO SOLUTIONS...THAT IS
HIGHS 96-99 AND 20 PERCENT POPS EACH DAY...WHICH SEEMS LIKE THE BEST
APPROACH FOR THE TIME BEING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     95  77  97  79 /  40  20  20  10
CAMDEN AR         97  79  98  79 /  40  40  20  10
HARRISON AR       94  76  95  77 /  30  20  20  10
HOT SPRINGS AR    96  79  97  79 /  40  40  20  10
LITTLE ROCK   AR  96  79  97  80 /  30  30  20  10
MONTICELLO AR     97  79  98  79 /  40  40  20  10
MOUNT IDA AR      96  78  97  78 /  40  40  20  10
MOUNTAIN HOME AR  94  76  96  77 /  70  20  20  10
NEWPORT AR        96  78  97  79 /  20  20  20  10
PINE BLUFF AR     97  79  98  80 /  40  40  20  10
RUSSELLVILLE AR   94  78  96  78 /  30  30  20  10
SEARCY AR         96  78  97  79 /  60  20  20  10
STUTTGART AR      97  79  98  80 /  30  30  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ARKANSAS-BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

UPDATE..63
Hazardous weather outlook, Aug 8, 4:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN AUG 8 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON.
THE BEST CHANCES WILL BE IN THE WESTERN AND SOUTHERN PARTS OF THE
FORECAST AREA...HOWEVER A FEW STORMS MAY DEVELOP ACROSS THE NORTHERN
PART OF THE STATE AS WELL. WHILE MOST STORMS WILL NOT BE SEVERE...IT
IS POSSIBLE THAT A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAINS AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG HIGH PRESSURE ALOFT WILL FORCE AFTERNOON TEMPERATURES BACK UP
AROUND 100 DEGREES MOST OF NEXT WEEK. A HEAT ADVISORY HAS BEEN
ISSUED TO COVER THIS. OTHERWISE THE CHANCES FOR PRECIPITATION WILL
GENERALLY BE LOW THROUGHOUT NEXT WEEK...WITH ONLY AN ISOLATED STORM
OR TWO EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

64

In the hours before

Special weather statement, Aug 8, 7:22 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 AM CDT SUN AUG 8 2010

ARZ013-022-023-081415-
POPE-SEARCY-VAN BUREN-
822 AM CDT SUN AUG 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR POPE...SEARCY AND VAN BUREN
COUNTIES UNTIL 915 AM CDT...

AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST POPE...
NORTHERN VAN BUREN AND SOUTHERN SEARCY COUNTIES. THE ACTIVITY WAS
MOVING EAST AT 10 MPH.

DUE TO THE SLOW MOVEMENT OF THE SHOWERS AND THUNDERSTORMS...LOCALLY
HEAVY RAINFALL WILL CONTINUE OVER THE AREA. LOCALIZED FLOODING WILL
BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS.

AREAS THAT WILL BE AFFECTED INCLUDE WATTS...CRABTREE...ROCKY HILL...
MOUNT EVANS...BOTKINBURG...LESLIE...DENNARD AND ELBA.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

LAT...LON 3572 9241 3557 9239 3552 9286 3581 9289
      3589 9242
TIME...MOT...LOC 1314Z 255DEG 7KT 3570 9264

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 heat. Local standard time, as filed.

Heat, Boone

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Boone forecast zone
Reported by
Official NWS Observations

Heat, Baxter

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Baxter forecast zone
Reported by
Official NWS Observations
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Heat, Fulton

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Fulton forecast zone
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Heat, Izard

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Izard forecast zone
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Heat, Marion

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Marion forecast zone
Reported by
Official NWS Observations
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Heat, Newton

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Newton forecast zone
Reported by
Official NWS Observations

Heat, Searcy

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Searcy forecast zone
Reported by
Official NWS Observations

Heat, Arkansas

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Arkansas forecast zone
Reported by
Official NWS Observations
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Heat, Cleburne

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Cleburne forecast zone
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Heat, Conway

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Conway forecast zone
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Heat, Faulkner

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Faulkner forecast zone
Injuries
2 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Two Greenbrier football players were overcome by heat during practice on August 10th and had to be treated at the hospital in Conway.

Heat, Garland

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Garland forecast zone
Reported by
Official NWS Observations
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Heat, Grant

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Grant forecast zone
Reported by
Official NWS Observations
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Heat, Hot Spring

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Hot Spring forecast zone
Reported by
Official NWS Observations
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Heat, Independence

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Independence forecast zone
Reported by
Official NWS Observations
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Heat, Jackson

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Jackson forecast zone
Reported by
Official NWS Observations
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Heat, Jefferson

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Heat, Johnson

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Johnson forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper

A 16 year-old Lamar High School football player collapsed from the heat following a morning practice on the 11th. He went into a coma and was flown to a Little Rock hospital for treatment. He never regained consciousness and passed away in the hospital early on the morning of October 12th. The coroner ruled the death was due to multi-system failure related to heat stroke.

Heat, Logan

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Logan forecast zone
Reported by
Official NWS Observations

Heat, Lonoke

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Lonoke forecast zone
Reported by
Official NWS Observations
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Heat, Monroe

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Monroe forecast zone
Reported by
Official NWS Observations
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Heat, Montgomery

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Montgomery forecast zone
Reported by
Official NWS Observations

Heat, Perry

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Perry forecast zone
Reported by
Official NWS Observations
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Heat, Polk

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Polk forecast zone
Reported by
Official NWS Observations

Heat, Prairie

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Prairie forecast zone
Reported by
Official NWS Observations
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Heat, Pulaski

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Pulaski forecast zone
Injuries
1 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

A football player at Pulaski Academy high school collapsed from the heat during a practice on the afternoon of August 13th. He was taken to a hospital for treatment.

Heat, Saline

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Heat, Scott

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Scott forecast zone
Reported by
Official NWS Observations

Heat, Sharp

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Sharp forecast zone
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Heat, Van Buren

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Van Buren forecast zone
Reported by
Official NWS Observations

Heat, White

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
White forecast zone
Reported by
Official NWS Observations
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Heat, Woodruff

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Woodruff forecast zone
Reported by
Official NWS Observations
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Heat, Yell

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Yell forecast zone
Reported by
Official NWS Observations

Heat, Stone

When
August 8, 11:00 AM CST to August 15, 11:00 AM CST
Where
Stone forecast zone
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Heat, Pike

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Pike forecast zone
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Heat, Pope

When
August 8, 11:00 AM CST to August 15, 6:00 PM CST
Where
Pope forecast zone
Reported by
Official NWS Observations

Heat, Clark

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Clark forecast zone
Reported by
Official NWS Observations
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Heat, Dallas

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Heat, Cleveland

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Cleveland forecast zone
Reported by
Official NWS Observations
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Heat, Lincoln

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Heat, Desha

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Desha forecast zone
Reported by
Official NWS Observations
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Heat, Drew

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Drew forecast zone
Reported by
Official NWS Observations
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Heat, Bradley

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Bradley forecast zone
Reported by
Official NWS Observations
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Heat, Calhoun

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Heat, Ouachita

When
August 8, 11:00 AM CST to August 16, 6:00 PM CST
Where
Ouachita forecast zone
Reported by
Official NWS Observations
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Johnson2010-10-1216MaleBall FieldDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241794, 241795, 241796, 241797, 241798, 241799, 241800, 241801, 241802, 241803, 241804, 241805, 241806, 241807, 241808, 241809, 241810, 241811, 241812, 241813, 241814, 241815, 241816, 241817, 241818, 241819, 241820, 241821, 241822, 241823, 241824, 241825, 241826, 242004, 242006, 242007, 242008, 242009, 242010, 242011, and more.